MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181650
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization with the target at the internal iliac artery during a stent graft procedure, spectra coil were used; two 16mm framing coils were used before the complaint coil, a 16mm x 50cm deltafill 18 (dlf181650 / 30729886) was used.The coil delivery via an excelsior® sl-10® microcatheter (stryker) was performed as per the instruction for use (ifu).However; the sheath got separated from the position where the coil was retained and the coil came out from there.The complaint coil could not be delivered.Another coil of the same size was used.Continuous flush was not maintained.It was reported that there was no problem with the procedure.There was no report of any patient adverse event or patient complication.Additional information received on (b)(6) 2022 indicated that there was no resistance experienced during the procedure.The microcatheter was not removed when the complaint coil was retracted and replaced.Based on the result of the product analysis completed on (b)(6) 2022, the event has been deemed reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).(b)(6) the healthcare professional reported that during an endovascular embolization with the target at the internal iliac artery during a stent graft procedure, spectra coil were used; two 16mm framing coils were used before the complaint coil, a 16mm x 50cm deltafill 18 (dlf181650 / 30729886) was used.The coil delivery via an excelsior® sl-10® microcatheter (stryker) was performed as per the instruction for use (ifu), however, the sheath got separated from the position where the coil was retained and the coil ¿came out from there.¿ the complaint coil could not be delivered.Another coil of the same size was used.Continuous flush was not maintained.It was reported that there was no problem with the procedure.There was no report of any patient adverse event or patient complication.Additional information received on (b)(6) 2022 indicated that there was no resistance experienced during the procedure.The microcatheter was not removed when the complaint coil was retracted and replaced.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 16mm x 50cm deltafill 18 was received contained in a decontamination pouch.Visual inspection was performed.The core wire and the embolic coil were observed protruding from the introducer.Microscopic inspection was performed.Under magnification, the core wire was noted to be kinked next to the marker band.The embolic coil was observed in stretched condition but still attached to the rh (resistance heating) coil.The introducer portion from where the core wire was protruding from was noted to be split, but it was not separated into two or more fragments.The reported issue documented in the complaint, ¿the sheath got separated from the position where the coil was retained and the coil came out from there.Was confirmed based on the appearance of the returned device.However, the conditions in which the coil and the core wire were observed could be secondary to the introducer damage encountered during the procedure.It is possible that the protrusion of the coil and the core wire occurred while trying to insert the coil into the microcatheter hub where force may have been inadvertently applied.A review of the manufacturing documentation associated with this lot (30729886) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.It was indicated in the complaint that continuous flush was not maintained and that there was no resistance encountered during the procedure.However, without an adequate flush, issue such as resistance between the coil and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, which can result in the coil becoming stretched or kinked or both.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 16mm x 50cm deltafill 18 left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15024031
Report Number3008114965-2022-00482
Device Sequence Number17887162
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDLF181650
Device Catalogue NumberDLF181650
Device Lot Number30729886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown